'Stepped down' brown puffer and daughter's cough returned in 3 days??

Hi all,

My daughter is 6 and the consultant allowed us to try 2 puffs of clenol a day (reduced from 4). This is after a 12 week 'good spell'. (Believe me, the relief of having her stable was SO welcome, after a brittle autumn).

In a mere 3 days her cough is back at bed time.

(She has also been on Montelukast for months). She is hay-fever prone and I sometimes give her Piriton too.

So tonight I gave her an extra puff of clenol AND 2 puffs of blue puffer - her first in nearly 3 months.

Is the medication drop really so sensitive, or should I allow her an adjustment period, or just put the Clenol back up and try to nip this in the bud?

-K

1 Reply

oldestnewest
  • yes from my experience asthma can be that sensitive to medication changes. Preventers such a brown inhalers work by building up a protective effect over time and when that is stopped or decreased for more then a couiple of days or so the effect starts to dissipate.

    So if your daughters cough has returned after 3 days it could be because the level of medication in her system from the preventers has come down to a level which doesn't control her asthma.

    It would probably be best to seek your GP or asthma nurses advice about it.

You may also like...